Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 118, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2012, 12:46 PM CDT for 4 counties in Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 12:46 PM CDT (17:46 UTC)
- Expired
- Apr 20, 2012, 1:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:43 PM CDT | HAIL 1 | 6 Ne Zavalla, TX | BOAT LAUNCH ON LAKE SAM RAYBURN REPORTS QUARTER-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514
WUUS54 KSHV 201746
SVRSHV
TXC005-347-403-405-201845-
/O.NEW.KSHV.SV.W.0118.120420T1746Z-120420T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 PM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANGELINA COUNTY IN EASTERN TEXAS...
SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
WESTERN SABINE COUNTY IN EASTERN TEXAS...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 145 PM CDT
* AT 1239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO PING PONG BALL
SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTHEAST OF ETOILE...OR 19 MILES
EAST OF LUFKIN...AND MOVING EAST AT 30 MPH. OTHER SEVERE THUNDERSTORMS
ARE LOCATED NEAR HUNTINGTON AND ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACUNE...SAN AUGUSTINE...ROSEVINE...PINELAND AND GENEVA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO HALF DOLLAR TO GOLF BALL SIZE IN DIAMETER HAS BEEN REPORTED
NEAR LUFKIN WITH THESE STORMS. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3117 9465 3145 9451 3158 9399 3157 9398
3159 9393 3119 9388 3117 9401 3113 9442
TIME...MOT...LOC 1744Z 262DEG 25KT 3137 9437
$$
191 follow-up statement
164
WWUS54 KSHV 201824
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT FRI APR 20 2012
TXC005-347-403-405-201845-
/O.CON.KSHV.SV.W.0118.000000T0000Z-120420T1845Z/
NACOGDOCHES TX-SABINE TX-SAN AUGUSTINE TX-ANGELINA TX-
124 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR ANGELINA...SAN AUGUSTINE...SABINE AND NACOGDOCHES COUNTIES...
AT 119 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
CHINAQUAPIN...OR 28 MILES SOUTH OF CENTER...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCELROY...BRONSON...PINELAND...ROSEVINE AND GENEVA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3116 9456 3139 9441 3155 9401 3156 9394
3119 9388 3117 9401 3113 9442
TIME...MOT...LOC 1824Z 262DEG 25KT 3141 9405
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:34 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 20, 10:34 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CDT FRI APR 20 2012 .DISCUSSION... SCATTERED ELEVATED CONVECTION DEVELOPING AHEAD OF COLD FRONT...CURRENTLY LOCATED JUST WEST OF CWA...ONLY FEATURES DEFINING THIS FRONT APPEAR TO BE WIND SHIFT FROM THE NORTH...AT 10 TO 15 MPH...AND A WEAK TEMP GRADIENT. ADDITIONAL DEVELOPMENT OF CONVECTION WITH LIMITED DAYTIME HEATING MAY JUSTIFY LIKELY COVERAGE FOR AT LEAST A PORTION OF THE AFTN. TEMPS MAY REACH 80 OVER SE CWA...WITH SKIES STILL MOSTLY SUNNY UNTIL MIDDAY...BUT HEATING MORE LIMITED REMAINDER OF CWA...WITH ONLY AROUND 5 DEGREES OF ADDITIONAL WARMING WHERE RAINFALL HAS ALREADY OCCURRED. WILL UPDATE FOR TEMPS...AND TWEAK WIND AND SKY CONDITIONS ALSO./VII/. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 21/00Z FOR MOST TERMINALS...A LITTLE LATER FOR MLU AS THE COLD FRONT IS EXPECTED TO DEPART THE ENTIRE REGION BY AROUND 21/03Z. FRONT IS CURRENTLY ENTERING THE NORTHWESTERN EDGE OF THE FOUR STATE REGION JUST WEST OF TYR...WITH MOSTLY VFR CONDITIONS FOR ALL TERMINALS AT THE PRESENT TIME. EXPECT PREDOMINANT MVFR CONDITIONS...AND POSSIBLY INTERMITTENT IFR CONDITIONS DURING PERIODS OF HEAVY RAINFALL LIKELY OCCURRING FROM AROUND 18Z THROUGH 22Z WHEN THUNDERSTORMS SHOULD BE STRONGEST. CEILINGS WILL IMPROVE GRADUALLY BEHIND THE FRONT WITH LIGHT SOUTHERLY WINDS SWITCHING TO NORTHERLY AT 8 TO 14 KTS AFTER FRONTAL PASSAGE. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 50 69 50 79 / 70 50 10 0 0 MLU 80 54 67 48 75 / 50 60 20 0 0 DEQ 62 42 69 44 76 / 60 10 0 0 0 TXK 67 47 69 49 77 / 70 30 0 0 0 ELD 72 47 68 46 77 / 70 60 10 0 0 TYR 70 47 71 50 79 / 70 20 0 0 0 GGG 72 48 70 48 79 / 70 30 0 0 0 LFK 78 51 72 48 81 / 70 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 20, 11:27 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1127 AM CDT FRI APR 20 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-211630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- 1127 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...WILL CONTINUE ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...THROUGH THE REMAINDER OF THE AFTERNOON...BEFORE DIMINISHING BY EARLY THIS EVENING. BRIEF HEAVY RAINFALL IS POSSIBLE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ001>006-010>014-017>022-TXZ150>153-165>167-211630- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1127 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...BEFORE DIMINISHING. STRONGER STORMS MAY CONTAIN HAIL... WITH GOLFBALL SIZE HAIL POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...ALONG WITH A VERY MINIMAL THREAT FOR TORNADOES OR WIDESPREAD WIND DAMAGE...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, Apr 20, 11:16 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 2 S ALTO 31.62N 95.07W
04/20/2012 E0.50 INCH CHEROKEE TX LAW ENFORCEMENT
MARBLE SIZED HAIL REPORTED NEAR ALTO
&&
19Special weather statement, Apr 20, 11:29 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CDT FRI APR 20 2012
TXZ165-201730-
ANGELINA-
1129 AM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
HUDSON...HUNTINGTON AND LUFKIN...
AT 1125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF HUDSON...OR 12 MILES
NORTHWEST OF DIBOLL...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
19Local storm report, Apr 20, 11:56 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL HUDSON 31.33N 94.80W
04/20/2012 E0.88 INCH ANGELINA TX TRAINED SPOTTER
NICKEL SIZE HAIL FELL IN THE HUDSON COMMUNITY WEST OF
LUFKIN.
&&
15Local storm report, Apr 20, 12:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HAIL LUFKIN 31.33N 94.73W
04/20/2012 E1.25 INCH ANGELINA TX AMATEUR RADIO
&&
20Local storm report, Apr 20, 12:08 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL LUFKIN 31.33N 94.73W
04/20/2012 E1.75 INCH ANGELINA TX TRAINED SPOTTER
&&
20Local storm report, Apr 20, 12:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 4 S NACOGDOCHES 31.56N 94.65W
04/20/2012 E1.00 INCH NACOGDOCHES TX PUBLIC
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:40 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 50 min |
| Apr 20, 10:46 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 59 min |
| Apr 20, 11:41 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 64 min |
| Apr 20, 11:51 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 54 min |
| Apr 20, 1:43 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 34 min |
| Apr 20, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.